Mixed Methods for Nonlinear Second-Order Elliptic Problems in Three Variables

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Mixed finite element methods for treating the Dirichlet problem for fully nonlinear second-order elliptic operators in divergence form are extended to cover the three-dimensional case. Existence and uniqueness of the approximation are proved, and optimal error estimates in L2 are demonstrated for both the scalar and vector functions approximated by the method. Error estimates for the pressure variable are also derived in Lq; the result is optimal in order for 2 ≤ q ≤ 6 and less than optimal for 6 < q ≤ +∞. Newton's method can be used to solve the nonlinear algebraic equations.

Original languageEnglish
Pages (from-to)41-57
Number of pages17
JournalNumerical Methods for Partial Differential Equations
Volume12
Issue number1
DOIs
Publication statusPublished - 1996 Jan

All Science Journal Classification (ASJC) codes

  • Analysis
  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mixed Methods for Nonlinear Second-Order Elliptic Problems in Three Variables'. Together they form a unique fingerprint.

  • Cite this